I have had a few successful IPL treatments in the past for facial sun damage, with typical darkening of spots and subsequent flaking (have Type II skin). After this treatment, I have one area near the mouth that is slightly oozing. Other spots are redder and look like telangiectasia. I am concerned about length of healing time and whether or not I need to see my dermatologist. I am currently applying Bacitracin to the oozing/more raw areas and Vaseline everywhere. Any advice is appreciated.
I Had a IPL Treatment with Sciton 5 Days Ago. Burned? (photo)
Doctor Answers (4)
It appears that your BBL treatment was aggressive. In situations like this, I would place a patient on an antiviral medication (Valtrex) because fever blisters can arise from virtually any treatment around the mouth. Conservative treatment with vaseline, avoidance of sun exposure, and reassurance should allow for very acceptable healiong
IPL treatment burn
The best advice is to return to the office that treated you and have a follow up by the MD in charge. It is very difficult to properly diagnose with a picture, and proper documentation needs to be in place for the most effective treatment plan for you going forward. With proper care, the burns should resolve with no long term adverse effects.
The Sciton is an amazing laser and treatment system, when the hands of a well-trained technician. I'm very sorry you had a poor experience. I wish you the nest of luck!
Burns from Sciton treatment
Yes, those appear to be burns. Definitely keep them moist; this will help the healing process. I would definitely contact your treating office and ask to be seen. Not because I'm worried about long-term damage or side effects right now, but just so they can see, in person, that your setting was entirely too high, and if they go up in settings, as is normal for treatments, you are going to have severe, possible scarring. So call and make an appointment for an evaluation asap. And keep the areas moist, and use sunscreen!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.